Late Onset Ipilimumab-Induced Pericarditis and Pericardial Effusion: A Rare but Life Threatening Complication
AffiliationDepartment of Medicine, University of Arizona
Department of Pathology, University of Arizona
MetadataShow full item record
CitationLate Onset Ipilimumab-Induced Pericarditis and Pericardial Effusion: A Rare but Life Threatening Complication 2015, 2015:1 Case Reports in Oncological Medicine
RightsCopyright © 2015 Seongseok Yun et al.This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Collection InformationThis item from the UA Faculty Publications collection is made available by the University of Arizona with support from the University of Arizona Libraries. If you have questions, please contact us at firstname.lastname@example.org.
AbstractMetastatic cutaneous melanoma has poor prognosis with 2-year survival rate of 10–20%. Melanoma cells express various antigens including gp100, melanoma antigen recognized by T cells 1 (MART-1), and tyrosinase, which can induce immune-mediated anticancer response via T cell activation. Cytotoxic T-lymphocyte associated antigen-4 (CTLA-4) is an immune check point molecule that negatively regulates T cell activation and proliferation. Accordingly, recent phase III clinical trials demonstrated significant survival benefit with ipilimumab, a human monoclonal antibody (IgG1) that blocks the interaction of CTLA-4 with its ligands. Since the efficacy of ipilimumab depends on T cell activation, it is associated with substantial risk of immune mediated adverse reactions such as colitis, hepatitis, thyroiditis, and hypophysitis. We report the first case of late onset pericarditis and cardiac tamponade associated with ipilimumab treatment in patient with metastatic cutaneous melanoma.
DescriptionUA Open Access Publishing Fund
VersionFinal published version